Thunderstorm Wind, Fisher
- When
- June 8, 7:07 AM CST
- Where
- Fisher County, 4.06 mi W of Rotan
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.850, -100.540
A mesonet observation station reported a 71 mph wind gust.
The combination of a strong upper level area of low pressure and a cold front resulted in numerous severe thunderstorms across the Big Country during the late afternoon and night time hours. Also, extreme surface instability and strong wind shear helped produce supercell thunderstorms and significant severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
The combination of a strong upper level area of low pressure and a cold front resulted in numerous severe thunderstorms across the Big Country during the late afternoon and night time hours. Also, extreme surface instability and strong wind shear helped produce supercell thunderstorms and significant severe weather. The severe storms produced very large hail and intense damaging winds including significant wind damage at the KTXS television studio in Abilene, Texas and a swath of damaging winds from a downburst in Fisher County. The strongest wind speeds ranged from 85 to 100 mph with some of these severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 8, 5:02 AM CST, 2 hours 5 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service San Angelo TX 602 AM CDT Sun Jun 8 2025 ...New AVIATION... .KEY MESSAGES... - Dangerous severe weather possible across portions of West Central Texas tonight, with very large hail and hurricane force winds expected with a few of the storms. - Cooler and wetter conditions anticipated for much of next week, with heavy rainfall and strong thunderstorms possible at times. && .SHORT TERM... (Today and tonight) Issued at 215 AM CDT Sun Jun 8 2025 Not going to add much to what SPC has already been saying about the severe weather potential for later today into tonight. CAPES above 5000 J/kg combining with 50+ knots of shear is a potentially dangerous situation. Latest CAMs are still a rough idea of severe storms developing across western Oklahoma back west into the South Plains and Panhandle, with the northwest flow aloft allowing the storms to dive southeast. How far south it extends into West Central Texas is a question, with the highest potential still probably north of a Sweetwater to Brownwood line, including the City of Abilene. With even higher potential across Haskell and Throckmorton counties. Will see how it all plays out, but given the setup, very large hail larger than softball size and winds near hurricane force are in the realm of possibility. Tornadoes also possible, both with any supercell that can remain isolated as well as QLCS tornadoes along the line itself. Will also need to keep an eye on rainfall. If the line of storms are rapidly progressive, its less of a concern. At the same time, the northern Big Country has seen an abundance of rain over the last month and soils are fairly well saturated. Temperatures hit the mid and upper 90s yesterday with a few areas making a run at 100 degrees. Pretty much the same idea today. && .LONG TERM... (Monday through Saturday) Issued at 150 AM CDT Sun Jun 8 2025 An active weather pattern is expected for much of the upcoming week, with heavy rainfall and some threat for severe storms possible. Northwest flow aloft will develop across the southern Plains by Monday, as ridging aloft develops across the western CONUS, with a large upper trough pushing through the Great Lakes region. In addition, a surface cold front is expected to move into the Big Country on Monday and stall across the area through mid week. Several disturbances will move through aloft into Tuesday, which will aid in several rounds of showers and storms across the area. A more prominent shortwave will move through late Tuesday into Wednesday, bringing additional showers and thunderstorms to the area. At least some threat for severe storms is possible on any given day through mid week, as modest shear and instability will exist each day. The other concern will be flooding. A very moist airmass will be in place, with precipitable water values ranging between 1.5 and 1.75 inches Monday through Wednesday. A marginal to slight risk for excessive rainfall will be in place through Wednesday night, with the potential for widespread 2 to 4 inches of rainfall through the mid week period. Rain chances will begin to diminish on Thursday, with mainly dry conditions returning Friday into the beginning of next weekend. Temperatures will be considerably cooler as well, with highs only in the 80s Tuesday and Wednesday. Warmer temperatures return by the end of the week, with highs back into the low to mid 90s by Friday and Saturday. && .AVIATION... (12Z TAFS) Issued at 557 AM CDT Sun Jun 8 2025 Biggest concern for the aviation side will be the timing of the storms expected across portions of West Central Texas, mainly around KABI but possibly KSJT and KBBD as well. Still looks like it will mainly be an evening event and have included this timing in the terminals for now. This will obviously need to be updated today as the CAMs get a better handle on the timing. Otherwise, VFR conditions today. South winds will be gusty at times during daylight hours. As the convection rolls through the area tonight, winds will shift to the northeast. && .PRELIMINARY POINT TEMPS/POPS... Abilene 99 68 85 68 / 10 40 30 60 San Angelo 99 69 92 68 / 0 20 20 40 Junction 97 70 95 68 / 0 10 20 30 Brownwood 96 68 87 68 / 0 30 30 60 Sweetwater 100 67 85 67 / 10 30 30 60 Ozona 96 71 94 70 / 0 10 20 30 Brady 96 69 91 68 / 0 20 20 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....24 AVIATION...07
Special Weather Statement
National Weather Service San Angelo TX
646 AM CDT Sun Jun 8 2025
TXZ098-099-081215-
Haskell TX-Throckmorton TX-
646 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HASKELL AND
NORTHWESTERN THROCKMORTON COUNTIES THROUGH 715 AM CDT...
At 645 AM CDT, Doppler radar was tracking a strong thunderstorm near
Weinert, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Weinert, O'Brien, Irby, and Us-277 Near The Haskell-Knox County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3311 9940 3322 9985 3340 9985 3340 9941
TIME...MOT...LOC 1145Z 291DEG 25KT 3334 9973
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
07Special Weather Statement
National Weather Service San Angelo TX
722 AM CDT Sun Jun 8 2025
TXZ098-099-081245-
Haskell TX-Throckmorton TX-
722 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HASKELL AND
SOUTHWESTERN THROCKMORTON COUNTIES THROUGH 745 AM CDT...
At 721 AM CDT, Doppler radar was tracking a strong thunderstorm over
Irby, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Throckmorton, Irby, and The Intersection Of Us-380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3322 9909 3295 9931 3296 9940 3317 9971
3334 9954
TIME...MOT...LOC 1221Z 303DEG 21KT 3319 9953
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
APThe Dyess AFB radar (KDYX), 125 km away, was scanning. The volume nearest the first event began at 13:05 UTC.
18 hail, 16 thunderstorm wind, 2 flash flood. Local standard time, as filed.
A mesonet observation station reported a 71 mph wind gust.
Public reported baseball size hail 6 miles east of Rotan.
Public reported quarter size hail.
A trained spotter reported ping pong ball size hail.
A mesonet observation station reported a wind gust of 81 mph 5 miles west of Rotan.
The National Weather Service conducted a storm survey after a strong supercell thunderstorm moved southeast across Fisher |County, with a swath of very strong winds that pushed through the |northern and central portions of the county. Three broken steel |transmission poles were observed northeast of Rotan, a roof of a |degraded carport was blown off in Rotan, a couple small barns or |outbuildings were heavily damaged east of Roby and in Sylvester, |tree damage was widespread, and broken wood power poles were |observed as well. The estimated peak wind speed was 100 mph and |the distance of the wind damage was around 18 miles.
Emergency manager reports a roof was damaged at a school. Numerous trees were also blown down across Rochester. Time estimated via radar.
A mesonet observation station reported a 73 mph wind gust.
A mesonet observation station reported a 66 mph wind gust.
A wind gust of 86 mph was measured at the Mesonet site 5 miles east-southeast of Stamford.
Law Enforcement reported a Hog Farm east of Roby had damage to their property and multiple powerlines down along the road.
Law Enforcement reported multiple powerlines down along Farm to Market Road 57.
The Woodson Fire Department reported 70 to 75 mph wind gusts.
Woodson Fire Department reported quarter size hail 1 mile north of Woodson.
NWS Austin/San Antonio relayed a trained spotter report of golf ball size hail in Woodson, Texas.
A mesonet observation station reported a 66 mph wind gust.
Public report of half dollar sized hail.
An amateur radio operator reported quarter size hail in Noodle, Texas.
Public report of quarter size hail in Merkel, Texas.
Public report of half dollar sized hail in Baird.
Public report of quarter size hail at Abilene Christian University.
An amateur radio operator reported golf ball size hail in Baird along I-20.
Public report of quarter sized hail in Clyde.
A National Weather Service Storm Survey determined that a microburst from a severe thunderstorm occurred across northern portions of Abilene. The 199 foot tower at the KTXS TV station was bent and pushed over onto the roof and all the way to the other side of the property, while the base of the tower stayed intact. Meanwhile, |in the rear of the KTXS TV station facility, a large, heavy air |conditioning unit on top of the garage being blown over was likely|the cause of the roof caving in and the partial collapse of the |exterior brick walls of the garage. Finally, the roof of the |carport in the rear of the KTXS TV station was blown off, with one|panel of the roof being sent to the other side of the building. |Due to this structural damage, peak winds were estimated at 90 mph.
Elsewhere in northern Abilene, there was widespread tree damage |(large broken tree limbs, some trees uprooted), road signs were |bent or blown over, a drive in movie theater screen was destroyed,|and the roof of a single family residence was heavily damaged. |Also, a brick wall in front of the HSU football field stands was |partially collapsed.
Public reported multiple tree branches blown down. A fence was also knocked down.
A 78 mph wind gust was measured at the West Texas Mesonet observation station on the Abilene Christian University campus.
Public report of flood waters over FM 605 and FM 707 on social media. Some portions of the road had flood water depth around 2 feet. Estimated time of peak flooding based on radar data.
Public report of ping pong ball sized hail near Tye.
A mesonet observation station reported a 61 mph wind gust.
Public report of golf ball sized hail near Clyde.
Public report of half dollar sized hail just west of Potosi.
Public report of tennis ball sized hail just south of Dyess AFB.
Public report of golf ball sized hail just northeast of Clyde.
A county official reported the following damage at a one family residence: A portion of a gutter peeled off, debris in the yard, a shed blown over upside down, a solar panel installation pulled slightly out of the ground, and large tree branches knocked down. Time estimated based off of radar.
Public report of quarter size hail 2.5 miles northeast of Tuscola.
Public report of street flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271352, 1271345, 1271346, 1271348, 1271367, 1271435, 1271449, 1271357, 1271368, 1271371, 1271373, 1271377, 1271381, 1271706, 1271707, 1271385, 1271708, 1271709, 1271710, 1271711, 1271713, 1271714, 1271716, 1271438, 1271447, 1271445, 1271442, 1271717, 1271427, 1271718, 1271719, 1271720, 1271723, 1271454, 1271725, 1271444.